NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 2:03 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 2:03 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
303 PM CDT Thu Apr 24 2025
...New UPDATE, SPOTTER INFORMATION STATEMENT...
.UPDATE...
Issued at 257 PM CDT Thu Apr 24 2025
A Severe Thunderstorm Watch has been issued for portions of East
Texas including: Cherokee, Nacogdoches, Angelina, and San
Augustine Counties through 8 PM CDT. Radar imagery indicates a
strengthening line of thunderstorms just to the west. Sufficient
shear amidst ample instability and moisture could foster further
intensification of this line through mid-evening. The primary
hazard will be damaging wind gusts.
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 114 PM CDT Thu Apr 24 2025
Water vapor imagery this afternoon depicts broad longwave
troughing over the far eastern Pacific and through the middle
CONUS, with weak, low-amplitude ridging over the Eastern US.
Meanwhile in the lower levels, latest WPC surface analysis shows a
slow-moving, quasi-stationary boundary across the Central Plains
and through the Midwest into the Great Lakes, while weak high
pressure encompasses the Northeast and Northern Great Plains.
Across the ArkLaTex, a vort max/shortwave perturbation within the
broad scale longwave trough just mentioned is moving across E TX
this afternoon and will continue its eastward trajectory through
the evening hours. While it will gradually weaken with eastward
movement over time, it will still supply some PVA across the
region and, working in tandem with dewpoints in the mid to upper
60s and MLCAPE values averaging around 1500 J/kg, will help
sustain a thunderstorm complex that is currently lingering near
the western border of the CWA as well as help generate single
cell convection ahead of the complex. Given ample convective
ingredients in place, cannot rule out a few strong to severe
storms through mid-evening, especially within the thunderstorm
complex to the west. Lack of sufficient deep layer shear will
inhibit updraft organization and this combined with weakening PVA
and eventual decrease in daytime heating will limit the severe
threat and overall strong storm coverage.
As the shortwave trough weakens/moves east overnight, the mid and
upper level flow will transition as such to support weak upper
level ridging. This is expected to suppress thunderstorm/rain
coverage into Friday morning, although cannot completely rule out
some residual and/or nuisance lingering convection from the
weakening storm complex over the E/NE section of the CWA. Despite
increasing mid/upper level ridge influence across the region
through Friday afternoon and evening, ample moisture and
sufficient instability could very well overcome weak synoptic
scale subsidence and make for isolated thunderstorm development.
Opted to trend probs of precip well below the latest NBM guidance
given the presence of the ridge.
Generally dry conditions will then carry through Friday evening
and Friday night, lending to a quiet end to the short term
forecast period.
Kovacik
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 114 PM CDT Thu Apr 24 2025
An active long term forecast period is in store for the Four State
Region. To begin on Saturday, the large scale pattern will feature
mid and upper level ridging over the Great Plains and Deep South,
aided in part by a deepening trough over the California Coast.
Nearer the surface, a frontal boundary will be pushing south
across the Central and Southern Great Plains and through the TN
and OH valleys. Saturday is expected to start off dry for most
locations, however, convection will become focused in the vicinity
of the frontal boundary by the afternoon, boosted by diurnal
heating and subtle perturbations ejecting eastward from the
deepening West Coast trough/low. Chances for convection will
remain highest near and north of the I-30 corridor. The boundary
will either stall or move slightly north Saturday night into
Sunday, easing convective coverage.
Where the boundary roams on Sunday will have noticeable forecast
implications. Current ensemble solutions/WPC cluster analysis
show decent agreement in the closed low portion of the upper
trough ejecting somewhere near the Central Rockies. If this trend
continues, sfc cyclogenesis should be anticipated in the
Southern/Central Plains vicinity, lifting the frontal boundary
near the Four State Region back to the north as a warm front. This
would keep the area largely dry, however, isolated single cell,
diurnally driven convection in the afternoon and evening seems
plausible given the persistent warm and moist airmass across the
region.
Monday appears similar to Sunday, however, the longwave western US
will be attempting to deepen more, despite the progression of its
initial closed low to the NE. This should help in diabatically
induced mid and upper level ridging across the Four State Region.
While some increase in large scale subsidence has a better chance
at suppressing convection Monday, the persistent muggy airmass
could still spark some late day convection. Will opt for a dry
forecast for now given this being Day 5 and that overall
convective coverage appears minimal at best.
Things then take an interesting turn for the rest of the forecast
period. The general pattern points to the local area being under
the influence of deep SW flow aloft with an approaching frontal
boundary in the low levels. This points towards rain and
thunderstorm chances increasing in earnest by Tuesday or
Wednesday. The big question will be whether this pattern lends
itself to being the next widespread severe weather event. WPC
cluster analysis is in general agreement with at least a somewhat
organized trough heading towards the Southern Rockies/Southern Plains
near or just outside of the end of the forecast period, which is
also further supported in the deterministic guidance and ensemble
means. This would support a severe weather threat if this general
trend continues, which seems likely. The bigger question is
likely to lie in the realm of timing, with patterns like this
often slower to progress than expected.
Kovacik
&&
.AVIATION...(18Z TAFS) Issued at 112 PM CDT Thu Apr 24 2025
MVFR cigs will persist through early to mid-afternoon across the
region before VFR cigs return, although an area of convection over
NE and ECntrl TX will continue to gradually shift E into the
region through the afternoon and evening. As it does so, MVFR cigs
may redevelop, with locally gusty winds and reduced vsbys possible
in/near the convection. Have tempoed thunder in at TYR through
much of the afternoon, delaying tempo mention at GGG/SHV after
20/22Z respectively, and LFK around/just prior to 00Z Friday. This
convection should diminish from W to E this evening/overnight,
with CU/AC cigs expected to diminish later tonight allowing for
the development of IFR/LIFR cigs and possibly reduced vsbys in FG
late. This should linger through mid to late morning Friday,
before vsbys improve and cigs return to VFR by early afternoon.
Any convection that develops Friday afternoon should be more
isolated, with VFR conditions persisting through much of the
day/evening. SSE winds 5-8kts this afternoon except gusty in/near
the convection, will diminish and become Lt/Vrb after 00Z. /15/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 257 PM CDT Thu Apr 24 2025
Isolated strong to severe thunderstorms will be possible through
this evening across portions of the Four State Region, especially
across portions of East Texas. Spotter activation may become
necessary this afternoon and evening for portions of East Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 86 68 87 / 70 30 10 30
MLU 67 84 67 86 / 40 40 10 30
DEQ 62 82 63 81 / 40 30 20 60
TXK 65 85 67 84 / 60 30 10 50
ELD 63 83 63 84 / 50 30 10 50
TYR 65 85 66 86 / 70 30 10 20
GGG 64 84 65 86 / 70 30 10 20
LFK 66 87 66 87 / 60 30 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...15
Special weather statement, Apr 24, 3:14 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
414 PM CDT Thu Apr 24 2025
TXZ149-242215-
Cherokee TX-
414 PM CDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT CHEROKEE COUNTY THROUGH 515 PM
CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Maydelle to near Grapeland.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morrill, New Summerfield, Ponta, Alto, Gallatin, Forest, Rusk,
Jacksonville, Maydelle, and Reklaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern and northeastern Texas.
&&
LAT...LON 3201 9543 3201 9500 3144 9498 3144 9501
3145 9502 3147 9510 3152 9510 3159 9517
3157 9521 3159 9527 3168 9529 3172 9534
3174 9533 3173 9537 3175 9536 3176 9540
3182 9540 3185 9544 3193 9542 3196 9545
TIME...MOT...LOC 2113Z 284DEG 24KT 3184 9545 3146 9554
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
15